La leucoencéphalopathie vacuolaire induite par l'héroïne: 4 Cas

Translated title of the contribution: Vacuolar leucoencephalopathy induced by heroin: 4 Cases

S. Koussa, R. Zabad, T. Rizk, J. Tamraz, R. Nasnas, R. Chemaly

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

We report 4 cases of toxic leucoencephalopathy after heroin inhalation. The clinical features, which usually occur some days or even longer after the last heroin consumption, are dominated by a cerebellar syndrome. The cerebellar hemispheres are almost always affected; the cerebral hemispheres, the cerebellar peduncles and the pyramidal tract may be affected. Vacuolar demyelination is the morphological substract of the lesions, which are symmmetrical, not contrast enhancing, hypodense on CT scan and hyperintense on T2-weighted MRI. The pathophysiology is unknown and seems different from post-anoxic leucoencephalopathy. The disease is usually progressive leading sometimes to death, but some cases show slow recovery.

Translated title of the contributionVacuolar leucoencephalopathy induced by heroin: 4 Cases
Original languageFrench
Pages (from-to)177-182
Number of pages6
JournalRevue Neurologique
Volume158
Issue number2
StatePublished - 2002

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Vacuolar leucoencephalopathy induced by heroin: 4 Cases'. Together they form a unique fingerprint.

  • Cite this

    Koussa, S., Zabad, R., Rizk, T., Tamraz, J., Nasnas, R., & Chemaly, R. (2002). La leucoencéphalopathie vacuolaire induite par l'héroïne: 4 Cas. Revue Neurologique, 158(2), 177-182.